Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Muscular pain on the back, palpitation and tingling in the hands after stopped smoking. Recovery period?

I quit smoking cold turkey a month ago. Since then I have many widrawal symptom.physical symptom is painful than emotional one. I have muscle pain on my upper back,palpitation,tingling on hands and arms,flu like symptom my heart beat fast since after I had some food .i notice dizziness n heart pAlpitation .how long it will take to fully recover?....(.i was on and off smoker for 10 years.but I chew tobacco alot for almost 20 years)
Asked On : Fri, 5 Apr 2013
Answers:  1 Views:  62
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Continue smoking for long period causes physical dependence to tobacco. Tobacco contains nicotine and it is a highly addicting alkaloid. So when any individual quit smoking abruptly then withdrawal symptoms occurs. The symptoms you are having like muscle pains, palpitations, numbness, tingling in hands are due to withdrawal syndrome. Usually acute withdrawal syndrome continue to occur for about 4-8 weeks and mild symptoms even may continue for longer period. The long term withdrawal is also called as protracted withdrawal. If you are able to control anxiety by relaxation exercises then its good other wise if it is not tolerable then visit a psychiatrist for expert opinion. Medicines like Nicorex will replace deficient nicotine and will ameliorate withdrawal symptoms.

Dr. Seikhoo Bishnoi, MD
Answered: Fri, 5 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor